Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 10, 2010, 2:14 PM CST for Bastrop County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2010, 2:14 PM CST (20:14 UTC)
- Expired
- Mar 10, 2010, 2:40 PM CST
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Bastrop County, TX
The radar
The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -656 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS54 KEWX 102014
SVREWX
TXC021-102100-
/O.NEW.KEWX.SV.W.0004.100310T2014Z-100310T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 PM CST WED MAR 10 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BASTROP COUNTY...
* UNTIL 300 PM CST.
* AT 208 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WYLDWOOD...
OR 11 MILES WEST OF BASTROP...AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CAMP SWIFT AND CIRCLE D-KC
ESTATES.
LAT...LON 3029 9736 3023 9716 3001 9715 3003 9754
3017 9754
TIME...MOT...LOC 2015Z 279DEG 23KT 3012 9744
$$2 follow-up statements
782
WWUS54 KEWX 102025
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CST WED MAR 10 2010
TXC021-102100-
/O.CON.KEWX.SV.W.0004.000000T0000Z-100310T2100Z/
BASTROP TX-
225 PM CST WED MAR 10 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR CENTRAL BASTROP COUNTY...
AT 220 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WYLDWOOD...OR
6 MILES WEST OF BASTROP...MOVING EAST AT 25 MPH.
THE STONGEST PART OF THIS STORM WILL TRACK ALONG AND JUST NORTH OF
HIGHWAY 71 TOWARD THE CITY OF BASTROP. OTHER LOCATIONS IN THE
WARNING AREA INCLUDE PHELAN...CAMP SWIFT...HILLS PRAIRIE...CIRCLE
D-KC ESTATES AND ALUM CREEK.
LAT...LON 3008 9747 3013 9749 3023 9737 3023 9716
3001 9715
TIME...MOT...LOC 2024Z 279DEG 23KT 3011 9737
$$683
WWUS54 KEWX 102040
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 PM CST WED MAR 10 2010
TXC021-102049-
/O.CAN.KEWX.SV.W.0004.000000T0000Z-100310T2100Z/
BASTROP TX-
240 PM CST WED MAR 10 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BASTROP COUNTY IS
CANCELLED...
STRONG WINDS TO 40 MPH AND PEA SIZED HAIL REMAINS POSSIBLE THROUGH
3 PM AS A THUNDERSTORM MOVES OVER BASTROP. THIS THUNDERSTORM IS
WEAKENING AND SHOULD REMAIN BELOW SEVERE LEVELS.
LAT...LON 3008 9747 3013 9749 3023 9737 3023 9716
3001 9715
TIME...MOT...LOC 2039Z 279DEG 23KT 3009 9726
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 11:46 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 10, 11:46 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 AM CST WED MAR 10 2010 .DISCUSSION... SEE AVIATION FOR 18Z TAF DISCUSSION. && .AVIATION... SHIFTY WEST WINDS WILL GRADUALLY MIX EAST INTO THE I-35 CORRIDOR TERMINALS AS A DRYLINE ADVANCES EAST. THE BOUNDARY IS EXPECTED TO WEAKEN AND STALL JUST EAST OF AUS AND KEEP THE POTENTIAL FOR CONVECTION EAST OF THE AUS VCNTY. A FEW LIGHT SHOWERS COULD DEVELOP NEAR AUS EARLY THIS AFTERNOON BEFORE THE BOUNDARY SHIFTS EAST. WESTERLY WINDS AT THE SURFACE AND ALOFT WILL CONTINUE TO FEED ACROSS THE AREA TONIGHT...PREVENTING THE RETURN OF LOW-LEVEL MOISTURE AND CLOUDS. THUS VFR CONDITIONS ARE PREDICTED FOR ALL AREAS BEYOND 19Z. THE WEST WINDS WILL INCREASE AGAIN AFTER DAYBREAK THURSDAY WITH A FEW GUSTS OF 20-25 KTS BY MIDDAY. && PREV DISCUSSION... /ISSUED 334 AM CST WED MAR 10 2010/ AN INTENSE UPPER LOW MOVING RAPIDLY ACROSS NORTHWEST TEXAS..OKLAHOMA TODAY WILL CAUSE A SURGE OF LOW LEVEL GULF MOISTURE NORTHWARD ACROSS THE AREA EARLY THIS MORNING. AREAS OF LIGHT DRIZZLE AND FOG WILL DEVELOP FROM THE HILL COUNTRY EAST..AND BY LATE MORNING..THIS ADDED DOSE OF MOISTURE AND INSTABILITY COUPLED WITH JET DYNAMICS MAY PRODUCE A FEW SCATTERED SHOWERS AND THUNDERSTORMS ALONG A PACIFIC FRONT MAINLY OVER THE EASTERN HALF OF THE CWA. AS THE LOW ZIPS NORTHEASTWARD ACROSS NORTHERN OKLAHOMA INTO EASTERN KANSAS THIS EVENING..WEST AND NORTHWEST FLOW WILL SPREAD DRIER AIR OVER THE CWA BEHIND THE FRONT. MOSTLY CLEAR AND COOLER TONIGHT WITH THE DRY PACIFIC AIRMASS. WESTERLY WINDS WILL MIX OUT THURSDAY MAKING FOR A MILD TO WARM AFTERNOON WITH A COLD FRONT PUSHING INTO WESTERN SECTIONS LATE IN THE DAY AS THE UPPER LEVELS BECOME MORE MERIDIONAL. MOSTLY CLEAR AND COOL AGAIN THURSDAY NIGHT..THEN UNDER STABLE NORTHWEST FLOW..MOSTLY CLEAR AND MILD TO WARM ON FRIDAY. COOL AGAIN FRIDAY NIGHT AS A WEAK RIDGE SETTLES IN. WARMER STILL SATURDAY WITH AN APPROACHING STORM SYSTEM DROPPING DOWN OVER THE NORTHERN ROCKIES. THE SYSTEM WILL INTENSIFY SUNDAY WHILE DIPPING INTO NEW MEXICO. SOUTH WINDS WILL BEGIN TAPPING GULF MOISTURE SUNDAY AS READINGS SOAR INTO THE UPPER 70S AND 80S. THE 00Z GFS DIPS THE INTENSE UPPER LOW INTO THE REGION MONDAY WHILE THE 00Z ECMWF MODEL RUN HANGS THE LOW BACK OVER SOUTHWEST TEXAS..NORTHERN MEXICO. WITH MODEL UNCERTAINTIES..WILL FORECAST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MONDAY THROUGH TUESDAY AND WAIT FOR BETTER DEFINITION OF THE EVENT IN THE NEXT SEVERAL MODEL RUNS. FIRE WEATHER... MINIMUM RELATIVE HUMDITIES WILL RANGE FROM NEAR 20 PERCENT TO THE SINGLE DIGIT PERCENTILES FROM THE CENTRAL HILL COUNTRY AND MID RIO GRANDE PLAINS WESTWARD. WESTERLY 20 -FT WINDS OF 20-25 MPH WILL MIX DOWN BEHIND THE PACIFIC FRONT DURING THE AFTERNOON MAINLY OVER VAL VERDE..EDWARDS AND KINNEY COUNTIES. A RED FLAG WARNING WILL THEREBY BE ISSUED TODAY FROM LATE MORNING TO EARLY EVENING. MINIMUM RELATIVE HUMIDITIES WILL BE LOWEST THURSDAY AFTERNOON ACROSS A LARGER AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN HIGHLIGHTED FOR NORTHWEST SECTIONS OF SOUTH CENTRAL TEXAS THURSDAY AFTERNOON AS WELL AND A RED FLAG WARNING MAY BE REQUIRED. .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 46 76 47 72 / 30 - 10 10 0 AUSTIN BERGSTROM INTL AIRPORT 73 39 75 43 72 / 30 - 10 10 0 NEW BRAUNFELS MUNI AIRPORT 76 45 78 45 73 / 30 - - 10 0 BURNET MUNI AIRPORT 73 42 72 43 68 / 30 - 10 10 0 DEL RIO INTL AIRPORT 78 44 75 45 76 / - - 0 10 0 GEORGETOWN MUNI AIRPORT 74 43 73 45 70 / 30 - 10 10 0 HONDO MUNI AIRPORT 77 38 77 42 76 / 20 - - 10 0 SAN MARCOS MUNI AIRPORT 74 43 76 45 74 / 30 - - 10 0 LA GRANGE - FAYETTE REGIONAL 74 48 74 48 70 / 30 10 - 10 0 SAN ANTONIO INTL AIRPORT 77 44 77 47 75 / 20 - - 10 0 STINSON MUNI AIRPORT 77 44 78 46 75 / 20 - - 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...VAL VERDE. && 11/18
Hazardous weather outlook, Mar 10, 6:54 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 654 AM CST WED MAR 10 2010 TXZ171>173-183>194-202>209-217>225-228-111300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 654 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHERN EDWARDS PLATEAU TODAY... INCLUDING VAL VERDE...EDWARDS...AND KINNEY COUNTIES. CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS TODAY THROUGH FRIDAY...GENERALLY DURING THE DAYTIME HOURS. GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL MAKE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN PARTS OF SOUTH CENTRAL TEXAS TODAY AS A FRONTAL PASSAGE CROSSES OUR CWA...BUT NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS ON THURSDAY AND FRIDAY... GENERALLY DURING THE DAYTIME HOURS. GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL MAKE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 10, 1:09 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 109 PM CST WED MAR 10 2010 TXZ173-192-102000- TRAVIS-WILLIAMSON- 109 PM CST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TRAVIS AND SOUTHERN WILLIAMSON COUNTIES UNTIL 200 PM CST... AT 107 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ROLLINGWOOD...OR NEAR AUSTIN...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AUSTIN... WINDEMERE... PFLUGERVILLE... BERGSTROM... MANOR... PILOT KNOB... DEL VALLE... WELLS BRANCH...
Special weather statement, Mar 10, 1:25 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 125 PM CST WED MAR 10 2010 TXZ173-191>194-102015- BASTROP-HAYS-LEE-TRAVIS-WILLIAMSON- 125 PM CST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYS...NORTHWESTERN BASTROP...EXTREME WESTERN LEE...EASTERN TRAVIS AND SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 215 PM CST... AT 121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PFLUGERVILLE TO BUDA...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ELGIN... MANOR... BERGSTROM... COUPLAND... WYLDWOOD... RICES CROSSING... DEL VALLE... PILOT KNOB... CREEDMOOR... MAHA...
Local storm report, Mar 10, 1:26 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 7 SE BEE CAVE 30.24N 97.87W
03/10/2010 E0.75 INCH TRAVIS TX TRAINED SPOTTER
0107 PM HAIL 3 W SUNSET VALLEY 30.23N 97.87W
03/10/2010 E0.50 INCH TRAVIS TX TRAINED SPOTTER
HAIL REPORTED AT THE INTERSECTION OF 290 AND 71
&&
EVENT NUMBER EWX1000087 EWX1000086
CJMLocal storm report, Mar 10, 1:36 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 4 E AUSTIN 30.28N 97.67W
03/10/2010 E0.50 INCH TRAVIS TX TRAINED SPOTTER
0.25 TO 0.5 HAIL AT THE INTERSECTION OF HWY 183 AND MLK
BLVD
&&
EVENT NUMBER EWX1000088
CJMSpecial weather statement, Mar 10, 2:02 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 202 PM CST WED MAR 10 2010 TXZ192>194-208-102045- BASTROP-CALDWELL-LEE-TRAVIS- 202 PM CST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN CALDWELL... NORTHERN BASTROP...EXTREME WESTERN LEE AND SOUTHEASTERN TRAVIS COUNTIES UNTIL 245 PM CST... AT 159 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CEDAR CREEK...OR 16 MILES WEST OF BASTROP...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BASTROP... CEDAR CREEK... WYLDWOOD... CAMP SWIFT... CIRCLE D-KC ESTATES... PHELAN... CEDAR HILLS... HILLS PRAIRIE... UPTON... BUTLER...
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.